MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the sample will be returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.If additional information is received, supplemental reports will be submitted.
 
Event or Problem Description
The event involves a spinning spiros closed male luer, red cap that leaked during use with doxorubicin.No additional information has been provided.
 
Additional Manufacturer Narrative
One (1) used list # 20130-01, spinning spiros ® closed male luer, red cap; lot # 4806299 and one (1) used 50ml bd syringe was received for evaluation.The spiros was returned with evidence of leakage at the poppet/o-ring interface.Subsequent leak testing confirmed leakage at the poppet/o-ring interface.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.The device history review for lot 4806299 was reviewed and poppet sub-components were found to have been produced during a time when molding anomalies were present.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10313224
Report Number9617594-2020-00262
Device Sequence Number14318416
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250401(10)4806299
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number20130-01
Device Lot Number4806299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK